Alert archive / Louisiana / Wind Advisories in 2017

Wind Advisory 17, NWS Lake Charles, LA

December 5, 2017Cameron Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Dec 5, 2017, 3:42 PM CST for Cameron Parish, Louisiana. It took effect at Dec 5, 2017, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2017, 3:42 PM CST (21:42 UTC)
In effect from
Dec 5, 2017, 6:00 PM CST
Expired
Dec 6, 2017, 3:00 PM CST
In force
21 hr
Issued by
NWS Lake Charles, LA

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS74 KLCH 052142
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
342 PM CST Tue Dec 5 2017

...WIND ADVISORY IN EFFECT THIS EVENING TO WEDNESDAY Afternoon for
coastal areas...

.Strong gusty winds will develop along the coastal areas this
evening and linger through Wednesday afternoon.

LAZ073-074-TXZ215-061200-
/O.NEW.KLCH.WI.Y.0017.171206T0000Z-171206T2100Z/
West Cameron-East Cameron-Jefferson-
Including the cities of Hackberry, Johnson Bayou, Grand Lake, 
Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, 
Beaumont, Sabine Pass, and Sea Rim State Park
342 PM CST Tue Dec 5 2017

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST
WEDNESDAY...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect from 6 PM this evening to 3 PM CST
Wednesday. 

* TIMING...Through Wednesday Afternoon.

* WINDS...Around 20 MPH with higher gusts.

* IMPACTS...Drivers of vans...campers...trailers...and other high-
  profile vehicles should be alert to the danger of these
  winds...especially when driving along east to west oriented
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

LAZ052>054-061200-
/O.NEW.KLCH.WI.Y.0017.171206T0600Z-171206T2100Z/
Vermilion-Iberia-St. Mary-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, and Bayou Vista
342 PM CST Tue Dec 5 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
WEDNESDAY...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect from midnight tonight to 3 PM CST
Wednesday. 

* TIMING...Late tonight through Wednesday Afternoon.

* WINDS...Around 20 MPH with higher gusts.

* IMPACTS...Drivers of vans...campers...trailers...and other high-
  profile vehicles should be alert to the danger of these
  winds...especially when driving along east to west oriented
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
392 
WWUS74 KLCH 060940
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
340 AM CST Wed Dec 6 2017

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE COASTAL
COUNTIES IN SOUTHEAST TEXAS AND PARISHES IN SOUTHERN lOUISIANA...

.Strong gusty winds will continue over the coastal counties and
parishes as colder air filters in behind the front. Winds will  
taper off during the afternoon hours as the pressure gradient
relaxes.


LAZ052>054-073-074-TXZ215-062100-
/O.CON.KLCH.WI.Y.0017.000000T0000Z-171206T2100Z/
Vermilion-Iberia-St. Mary-West Cameron-East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, 
Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, 
and Sea Rim State Park
340 AM CST Wed Dec 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...Through this Afternoon.

* WINDS...Around 20 MPH with higher gusts.

* IMPACTS...Drivers of vans...campers...trailers...and other 
  high- profile vehicles should be alert to the danger of these 
  winds...especially when driving along east to west oriented 
  roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
942 
WWUS74 KLCH 062125
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
325 PM CST Wed Dec 6 2017

...WIND ADVISORY HAS EXPIRED...

LAZ052>054-073-074-TXZ215-062230-
/O.EXP.KLCH.WI.Y.0017.000000T0000Z-171206T2100Z/
Vermilion-Iberia-St. Mary-West Cameron-East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, 
Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, 
and Sea Rim State Park
325 PM CST Wed Dec 6 2017

...WIND ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 5, 11:47 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Dec 5, 11:47 AM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1147 AM CST Tue Dec 5 2017

.DISCUSSION...
18Z TAFS

&&

.AVIATION...
A cold front presently bisects the region with a broken line of
showers and a few thunderstorms along the leading edge of the
front. The front has already made it through AEX and is moving
through BPT as of this writing. Periods of visibility reducing
precipitation can be expected as the front continues to move
through terminals early this afternoon.

Behind the front, brisk northerly winds will develop as will a
light, stratiform rain shield that is expected to continue through
the evening and into Wednesday.

Jones

&&

.PREV DISCUSSION... /issued 920 AM CST Tue Dec 5 2017/

UPDATE...The cold front has pushed south of Woodville and is just
passing Jasper and Anacoco this morning. The boundary will
continue south through the day. Temperatures ahead of the
boundary will be in the 70s to near 80 today and quickly fall into
the 60s and 50s as the boundary passes. Showers and a few storms
can also be expected as the boundary moves through. This remains
in line with the previous forecast and only the temperatures
needed to adjusted slightly.

PREV DISCUSSION... /issued 533 AM CST Tue Dec 5 2017/

DISCUSSION...
For the 05/12Z TAF Issuance.

AVIATION...
A strong cold front is located at 05/11Z from northern Louisiana
to central Texas making steady progress to the southeast. Ahead of
the front, with light winds and warm moist air mass, some low
clouds and patchy fog will affect mainly KLCH/KLFT/KARA through
about 05/14-15Z with IFR/LIFR conditions. The cold front is
expected to reach KAEX around 15Z, KLCH/KBPT around 18Z and
KLFT/KARA between 20Z and 21Z. Showers and a few thunderstorms
will develop ahead of the front with a line of showers and
embedded thunderstorms along and a couple of hours behind the
front. MVFR to IFR conditions from heavy rainfall reducing
visibilities and low ceilings will be possible. Behind the front,
winds will come from the north and become gusty. MVFR conditions
will continue through the remainder of the afternoon into the
evening hours from moist southwest flow over-riding the shallow
cool layer near the surface.

Rua

PREV DISCUSSION... /issued 354 AM CST Tue Dec 5 2017/

DISCUSSION...
Currently seeing some streamer showers moving onshore in parts of
south central Louisiana...while a cluster of showers with perhaps
an isolated thunderstorm is moving across east Texas into west
central Louisiana. Temperatures are very mild, mostly in the upper
60s to lower 70s.

A cold front, however, is heading our way from the north. It
should be reaching east Texas by dawn, then move down across
central Louisiana this morning, before moving across southeast
Texas and southwest Louisiana late this morning, and south central
Louisiana this afternoon.

This front will bring not only increasing chances for rain, but
the threat for some thunderstorms as well. Per SPC, no widespread
severe storms are forecast.

Temperature-wise, expect to see a 10 degree temperature drop over
an hour or two during frontal passage today, so by this afternoon
many places will be in the 50s in east Texas and central
Louisiana.

Rain should be tapering off this evening, before another round of
rain starts again after midnight in response to a series of upper
level shortwaves moving across our region. This activity will
linger into Wednesday and Thursday as well. No flooding rains are
expected, but the weather will be gloomy and rather cool, with
highs only in the 40s on Wednesday, before a slow warming trend
into the upper 50s to lower 60s by this weekend. Low temperatures
will be something to watch Friday through Sunday mornings, where
temperatures could fall below freezing in parts of central
Louisiana. The weather will be dry this weekend, however.

MARINE...
In response to the cold front passage, winds and seas will be
increasing late this afternoon and tonight. Small craft advisories
will begin off the southeast Texas coast, and extend further to
the east through the evening hours. By Wednesday morning, there is
potential for some gusts to be over 34 knots in the outer coastal
waters, so a gale watch is in effect, which could be upgraded to a
gale warning is conditions warrant. Winds will remain rather high
through the day Wednesday, and could remain strong into Thursday,
so small craft advisories or gale warnings could extend over a 24
hour period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  41  47  39  53 /  20  60  60  20
LCH  42  47  40  53 /  40  70  60  20
LFT  42  48  40  52 /  30  60  60  30
BPT  42  47  40  54 /  50  70  60  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from late tonight through Wednesday afternoon for
     GMZ470-472-475.

     Small Craft Advisory from 9 PM this evening to midnight CST
     tonight for GMZ475.

     Small Craft Advisory from 5 PM this afternoon to midnight CST
     tonight for GMZ470.

     Small Craft Advisory from 7 PM this evening to midnight CST
     tonight for GMZ472.

     Small Craft Advisory from 5 PM this afternoon to 6 PM CST
     Wednesday for GMZ430-450.

     Small Craft Advisory from 9 PM this evening to 6 PM CST
     Wednesday for GMZ435-455.

     Small Craft Advisory from 7 PM this evening to 6 PM CST
     Wednesday for GMZ432-452.

&&

AVIATION...66
Hazardous weather outlook, Dec 5, 5:08 AM CST, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
508 AM CST Tue Dec 5 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
508 AM CST Tue Dec 5 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected today as a cold front
moves across the region. No widespread severe weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain is expected Wednesday and Thursday before tapering off by
Friday.

Freezing temperatures are expected Friday, Saturday, and Sunday
morning in central Louisiana.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

GMZ430-432-435-450-452-455-470-472-475-061200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
508 AM CST Tue Dec 5 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Winds and seas will be increasing by tonight as a cold front moves
across the coastal waters. A small craft advisory is in place for
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds and seas will continue to be high Wednesday into early
Thursday, so small craft advisories or gale warnings may be
necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:38 AM CSTSmall Craft AdvisoryLCH3 days
Dec 5, 2:54 PM CSTGale WarningLCH69 hr

Nearby

Wind Advisories in Louisiana, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.